MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that, during intraocular lens (iol) implant procedure, the lens was completely halved.The lens was probably damaged during application by a bad cartridge molding.The lens had to be explanted and then a new iol applied.Surgery got delayed but the patient was not affected.Additional information was requested.
 
Additional Manufacturer Narrative
Based on information received following submission of the initial report, this event of lens damage during folding, before implantation with confirmed no patient contact does not meet criteria for reporting as a serious injury.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information reported by nurse that, the lens was not in the eye.The damage occurred during folding, before implantation, so a new lens was used for implantation.The only impact on the patient was the longer entire procedure because of the preparation of a new lens.

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13141209
Report Number9612169-2022-00002
Device Sequence Number1505584
Product Code HQL
UDI-Device Identifier00380652555807
UDI-Public00380652555807
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2026
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.200
Device Lot Number25226690
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date01/03/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CARTRIDGE.
Patient SexUnknown